Jump to content
squirrel

Beta Blockers: Propranolol, Metopropol, Atenolol etc

Recommended Posts

Maybethistime

I take Propanolol 40mg 3x daily. It helps me with the anxiety I have even though I'm taking 150mg sertraline daily. It was ineffectual in helping my withdrawal symptoms when I'd reduced to 100mg sertraline. I still needed Propanolol when I was on the maximum 200mg dose of sertraline.  

Share this post


Link to post
Share on other sites
Loopylou

Yes i took 3 x 40mg whilst i was in the 200mg of sertraline. As i stopped the sertraline cold turkey. Was to scared to stop the proparanolol at the same time 

Share this post


Link to post
Share on other sites
AprilShowers

I had a relapse when I had to stop taking propranolol it for a test after only taking it for about a week and I was very ill with shakes and stuff for about 2-3 months and probably took six months to get back to where I had been before taking it. Might be better, if you really need a beta blocker, to talk to your doctor about one that doesn't cross the blood brain barrier, maybe start with a low dose and always taper off more slowly than they tell you to. Everyone's different. 

Share this post


Link to post
Share on other sites
Tired

I’m sure this is been asked but I can’t find it, but are beta blockers OK? will they make symptoms worse?

 My heart thumps and races because of wd, stops me from sleeping, but I don’t want to make wd worse. 

Share this post


Link to post
Share on other sites
chrona

I think they can be helpful and not hard to drop when no longer needed.

 

Share this post


Link to post
Share on other sites
PabloHoney825

Hi Tired,

 

I'm going through the adrenaline surges and panic after stopping Mirtazapine. I had normal BP before this and was give both Atenolol and Metroprolol because of the BP spikes. I'd hate to cause paradoxical reactions or make anything worse. Did you use any Beta Blockers to help you through this and if so did they or do they help you? 

Share this post


Link to post
Share on other sites
Bunyapine

I am asking for some advice on beta blockers. In 2015 psychiatrist brought me down too fast from 40mg to 10mg Prozac. It took 4 or 5  months for withdrawal symptoms to set in. The most prominent of these was internal tremors. At the end of 2017 I felt I could do another reduction of 1mg, but had to reinstate .5mg. Then I moved from generic Prozac to pure Prozac powder,  which probably destabilised me again. My internal tremors increased again, but after 4 months I have had severe anxiety and ocd, which was not a big problem previously.  Now the internal tremors are made worse by the extreme anxiety and ocd. I know beta blockers will not help with the mental parts of the problem, but I was wondering if they would help a little with the physical symptoms.  I certainly do not want to destabilise my system anymore, so I will not do it if it will be a problem. I certainly don’t want to feel worse than I already do! Are there problems with withdrawal from beta blockers? 

Share this post


Link to post
Share on other sites
Bunyapine

@ ChessieCat I am still wondering about beta blockers for extreme anxiety. I am using other methods to help my anxiety and ocd, but they are not helping much. I want to know about the use of beta blockers(a very small dose)

as I definitely do not want to use Valium or any of those drugs.

 

 

 

 

Share this post


Link to post
Share on other sites
Rbvdk

Hi, my doctor gave me propanolol to help with my anxiety and PGAD (I think). He said take it whenever I feel anxious/panicky but I don't have to take it every day/consistently, is that ok to do? He said we only have beta receptors in the brain and bladder and it doesn't effrect hormones like SSRIs do (when I was telling him about long-term withdrawals). I'm planning to only take 10mg when I'm panicky, I know it's not much but I'm too afraid to go higher.

Share this post


Link to post
Share on other sites
Wellbutrinsucks

Is it a bad idea to take propranolol for muscle twitches? I think my neurologist thinks that this twitching is caused by anxiety and wants me to try it. I was previously on propranolol for a few months during which the twitching started.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...